Alert archive / West Virginia / Flash Flood Warnings in 2025
Flash Flood Warning 1, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Feb 6, 2025, 9:19 PM EST for 4 counties in West Virginia; Giles County, Virginia. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 6, 2025, 9:19 PM EST (02:19 UTC)
- Expired
- Feb 7, 2025, 3:30 AM EST
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Giles County, VA, Greenbrier County, WV, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 94 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 6, 11:00 PM EST | FLASH FLOOD | 1 S Alderson, WV | Howell Street was closed due to flooding from the Greenbrier River. |
| Feb 6, 11:40 PM EST | FLASH FLOOD | Bramwell, WV | A rock retaining wall along Duhring Ave near Bramwell has collapsed due to excessive rainfall and is blocking the road. |
| Feb 7, 1:00 AM EST | FLASH FLOOD | Talcott, WV | Several roads were closed from south of Alderson to Talcott and even to Hinton due to flooding from the Greenbrier River and its smaller tributaries. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 101 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 2.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.0
The text
As transmitted.
345
WGUS51 KRNK 070219
FFWRNK
VAC071-WVC025-055-063-089-070830-
/O.NEW.KRNK.FF.W.0001.250207T0219Z-250207T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
919 PM EST Thu Feb 6 2025
The National Weather Service in Blacksburg has issued a
* Flash Flood Warning for...
Northeastern Giles County in southwestern Virginia...
Southwestern Greenbrier County in southeastern West Virginia...
Mercer County in southeastern West Virginia...
Monroe County in southeastern West Virginia...
Summers County in southeastern West Virginia...
* Until 330 AM EST Friday.
* At 919 PM EST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1.5 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1.5 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Bluefield... Princeton...
Hinton... Alderson...
Athens... Peterstown...
This includes the following locations...
Mercer County Airport.
This includes the following streams and drainages...
Big Branch, Back Creek, Big Creek, Big Spring Branch, Bluestone
River, Blacklick Creek, Blue Lick Creek, Adair Run, Beech Run and
Beaver Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3761 8106 3764 8107 3771 8098 3768 8088
3774 8092 3778 8090 3782 8094 3787 8081
3787 8075 3791 8078 3794 8073 3748 8037
3723 8123 3734 8136 3742 8131 3742 8128
3746 8131 3751 8121 3758 8120 3759 8109
FLASH FLOOD...RADAR INDICATED
$$
VFJ3 follow-up statements
569
WGUS71 KRNK 070352
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
1052 PM EST Thu Feb 6 2025
WVC025-070402-
/O.CAN.KRNK.FF.W.0001.000000T0000Z-250207T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greenbrier WV-
1052 PM EST Thu Feb 6 2025
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN GREENBRIER
COUNTY...
Heavy rain will continue. Please continue to heed remaining road
closures.
A Flood Watch remains in effect until 300 AM EST for portions of
northwest North Carolina, southwest Virginia, and southeast West
Virginia.
&&
LAT...LON 3761 8106 3764 8107 3771 8098 3768 8088
3774 8092 3777 8089 3782 8094 3787 8081
3776 8067 3773 8066 3770 8054 3748 8037
3723 8123 3734 8136 3742 8131 3742 8128
3746 8131 3751 8121 3758 8120 3759 8109
$$
VAC071-WVC055-063-089-070830-
/O.CON.KRNK.FF.W.0001.000000T0000Z-250207T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Giles VA-Mercer WV-Monroe WV-Summers WV-
1052 PM EST Thu Feb 6 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM EST FRIDAY FOR
NORTHEASTERN GILES, MERCER, MONROE AND SUMMERS COUNTIES...
At 1052 PM EST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Bluefield... Princeton...
Hinton... Alderson...
Athens... Peterstown...
This includes the following locations...
Mercer County Airport.
This includes the following streams and drainages...
Big Branch, Back Creek, Big Creek, Big Spring Branch, Blacklick
Creek, Blue Lick Creek, Adair Run, Bluestone River and Beaver
Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3761 8106 3764 8107 3771 8098 3768 8088
3774 8092 3777 8089 3782 8094 3787 8081
3776 8067 3773 8066 3770 8054 3748 8037
3723 8123 3734 8136 3742 8131 3742 8128
3746 8131 3751 8121 3758 8120 3759 8109
FLASH FLOOD...RADAR INDICATED
$$
VFJ050
WGUS71 KRNK 070614
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
114 AM EST Fri Feb 7 2025
VAC071-WVC063-070624-
/O.CAN.KRNK.FF.W.0001.000000T0000Z-250207T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Giles VA-Monroe WV-
114 AM EST Fri Feb 7 2025
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN GILES AND
MONROE COUNTIES...
Flooding is no longer expected to pose a threat. Rain is coming to
an end. Please continue to heed any road road closures.
A Flood Watch remains in effect until 300 AM EST for portions of
northwest North Carolina, southwest Virginia, and southeast West
Virginia.
&&
LAT...LON 3761 8106 3764 8107 3770 8097 3771 8098
3769 8090 3767 8090 3768 8088 3766 8083
3751 8087 3746 8091 3738 8107 3740 8120
3742 8128 3745 8131 3747 8129 3751 8121
3758 8120 3759 8109
$$
WVC055-089-070830-
/O.CON.KRNK.FF.W.0001.000000T0000Z-250207T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mercer WV-Summers WV-
114 AM EST Fri Feb 7 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM EST EARLY THIS
MORNING FOR NORTHERN MERCER AND SOUTHWESTERN SUMMERS COUNTIES...
At 114 AM EST, Around an inch of rain fell over northern Mercer
County Thursday evening from thunderstorm downpours. This was in
addition to rain from Thursday morning. Flooding impacts may
continue, but no additional heavy rainfall is expected. Flash
flooding may be ongoing within some of the steeper drainages from
Mash Fork to Camp Creek. A significant rise may also occur along the
Bluestone River, near Pipestem, and areas downstream toward the
headwaters of Bluestone Lake.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Gauges reported.
IMPACT...Flash flooding of small creeks and streams, as well as
other poor drainage and low-lying areas.
Some locations that may experience flash flooding include...
Camp Creek...Pipestem...and Dunns.
This includes the following streams and drainages...
Brush Creek, Buffalo Creek, Big Branch, Bluestone River, Big
Creek, Camp Creek, Blacklick Creek, Bolars Fork and Beaver Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3761 8106 3764 8107 3770 8097 3771 8098
3769 8090 3767 8090 3768 8088 3766 8083
3751 8087 3746 8091 3738 8107 3740 8120
3742 8128 3745 8131 3747 8129 3751 8121
3758 8120 3759 8109
FLASH FLOOD...GAUGE INDICATED
$$
PM872
WGUS71 KRNK 070835
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
335 AM EST Fri Feb 7 2025
WVC055-089-070845-
/O.EXP.KRNK.FF.W.0001.000000T0000Z-250207T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mercer WV-Summers WV-
335 AM EST Fri Feb 7 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR NORTHERN MERCER AND
SOUTHWESTERN SUMMERS COUNTIES...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat. Please continue to heed remaining road closures.
&&
LAT...LON 3761 8106 3764 8107 3770 8097 3771 8098
3769 8090 3767 8090 3768 8088 3766 8083
3751 8087 3746 8091 3738 8107 3740 8120
3742 8128 3745 8131 3747 8129 3751 8121
3758 8120 3759 8109
$$
AMSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Feb 6, 7:54 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Feb 6, 7:54 PM EST, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 754 PM EST Thu Feb 6 2025 .SYNOPSIS... Friday will offer a brief relief in the cloudy and rainy weather before a series of storm systems start their way to the Mid- Atlantic. Next week there is high confidence of multiple opportunities for precipitation for the region but a lot of uncertainty on the type of precipitation and their specific impacts. && .NEAR TERM /THROUGH FRIDAY/... As of 730 PM EST Thursday... Key Messages: 1) Showers. Slight chance of thunder tonight. 2) Breezy and dry Friday. Surface front over the forecast area remains the focus for scattered showers and a few thunderstorms. Primary threat for storms is across the far western CWA, along and west of I-77. Airmass to our southwest remains unstable with CAPES of 500-1000 j/kg over the upper TN and lower OH Valley. This is promoting formation of thunderstorms along TN/KY border...the mean wind transporting this activity into far western VA and southern WV. HRRR forecasts suggest activity will cross the Appalachian divide overnight, weakening with time per loss of daytime heating and encountering stable air east of the mountains. Storms entering the forecast area may contain some hail and gusty winds, but not expecting widespread hazardous weather for our County Warning Area. A pressure gradient over the area will tighten to provide a chance of gusty winds of 15-30 kts, especially in elevated areas, for the next 24 hours. Passage of the front will bring dry air to the region Friday...afternoon highs ranging from the 40s/50s in the mountains to the lower 60s east of the Blue Ridge. High pressure will permit for mostly sunny skies for the region Friday afternoon. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... As of 130 PM EST Thursday... Key Messages: 1) Confidence is high for unsettled weather this weekend. 2) Most of the precipitation should be rain, but wintry precipitation is possible along the Interstate 64 corridor. High pressure will head offshore on Friday night as clouds increase. A low pressure system should cross the central Plains on Saturday with the warm front extending towards the Mid Atlantic. Rain should increase in coverage during late Friday night into Saturday morning, but temperatures near or below freezing across the Interstate 64 corridor will promote a wintry mix of snow, sleet, and freezing rain. As temperatures increase above freezing in this corridor, the precipitation should change to rain. Moisture will gradually decrease east of the Blue Ridge by Saturday night, while upslope rain showers persist to the west as a cold front approaches. A cold front will cross the Mid Atlantic early Sunday morning. Northwest winds could gust up to 40 mph along the higher elevations after the frontal passage. Upslope rain showers may linger in the mountains through Sunday morning, and there may be a few snow flurries in western Greenbrier County as colder air arrives. The moisture should diminish overall on Sunday afternoon as weak high pressure passes to the north, but this high should wedge against the eastern slopes of the Blue Ridge during Sunday night. Another low pressure system will develop across the southern Plains, and the warm front should stretch towards the Mid Atlantic to bring increasing chances of precipitation. && .LONG TERM /MONDAY THROUGH THURSDAY/... As of 130 PM EST Thursday... Key Messages: 1) Confidence is high for more unsettled weather through the week. 2) Wintry precipitation is possible each day, but considerable uncertainty remains on the exact details. Zonal flow aloft will remain in place over the eastern United States on Monday, but this flow should shift towards the southwest as an upper level trough develops over the Rocky Mountains. Moisture will increase again to continue an unsettled weather pattern for the remainder of the week. The models continue to struggle with timing and placement of a baroclinic zone setting up somewhere across the Mid Atlantic. Complicating the picture further will be temperatures falling towards freezing at night and rising above freezing during the day. Wintry precipitation may be possible each day, but there remains a considerable amount of uncertainty. The consensus for Monday is a morning wintry mix along and north of Route 460 that transitions to an afternoon rain, while most locations south of Route 460 should stay liquid. The frozen precipitation types could advance further southward on Monday night as a stronger area of high pressure tries to wedge against the eastern slopes of the Blue Ridge. However, the frozen precipitation types should retreat northward later on Tuesday before diving southward again by Tuesday night. Eventually, temperatures could trend milder on Wednesday and Thursday as the wedge gradually erodes to push most of the precipitation types to liquid. With such a prolonged period featuring chances of wet weather, the threat for flooding will also increase during the week. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... As of 745 PM EST Thursday... Variable cloudiness is expected overnight as a cold front passes across the region. Expecting scattered to numerous showers during the overnight with potential for scattered thunderstorms west of the Blue Ridge. High confidence for storms vcnty of BLF with lower confidence for the remaining terminals. A period of low level cloudiness is expected overnight, then clearing for Friday, winds shifting to Northwest and increasing. All terminals can expect wind gusts of 15 to 20 kts Friday, with potential for LLWS vcnty of KLWB Friday morning. .EXTENDED AVIATION OUTLOOK... VFR conditions will be short lived. Front is expected to stall just south of the area and remain nearly stationary through next week. This feature will become the focus for waves of low pressure to develop and move east along the front with several opportunities for precipitation at all terminals. There is still much uncertainty on the potential impacts and timing of these storm systems in addition to precipitation types, but there is high confidence that extended periods of sub-VFR will occur. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...CG NEAR TERM...CG/PM SHORT TERM...PW LONG TERM...PW AVIATION...PM
Hazardous weather outlook, Feb 6, 2:27 PM EST, 6 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 227 PM EST Thu Feb 6 2025 NCZ001>004-018>020-VAZ007-009-010-012-013-015-016-WVZ042-071930- Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth- Bland-Wythe-Pulaski-Grayson-Carroll-Mercer- 227 PM EST Thu Feb 6 2025 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, southwest Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. There is a Marginal Risk for Excessive Rainfall and Severe Thunderstorms through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ005-006-VAZ011-014-017>020-022>024-032>035-043>047-058-059-WVZ043- 044-507-508-071930- Rockingham-Caswell-Giles-Montgomery-Floyd-Craig-Alleghany VA-Bath- Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry- Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte- Summers-Monroe-Eastern Greenbrier-Western Greenbrier- 227 PM EST Thu Feb 6 2025 This Hazardous Weather Outlook is for north central North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Feb 6, 3:47 PM EST, 5 hours 32 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
347 PM EST Thu Feb 6 2025
NCZ001>003-VAZ015-016-062115-
Surry NC-Ashe NC-Alleghany NC-Grayson VA-Carroll VA-
347 PM EST Thu Feb 6 2025
...A STRONG THUNDERSTORM WILL IMPACT
ALLEGHANY...NORTHWESTERN SURRY AND NORTHEASTERN ASHE COUNTIES IN
NORTHWESTERN NORTH CAROLINA...SOUTHWESTERN CARROLL AND GRAYSON
COUNTIES IN SOUTHWESTERN VIRGINIA AND THE CITY OF GALAX THROUGH 415
PM EST...
At 346 PM EST, Doppler radar was tracking a strong thunderstorm over
Volney, or near Mouth Of Wilson, moving east at 55 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Galax...
Sparta...
Independence...
Fries...
Mouth Of Wilson...
Ennice...
and Bottom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3671 8151 3671 8150 3676 8076 3644 8076
3652 8153 3667 8154 3668 8153 3670 8153
3670 8154
TIME...MOT...LOC 2046Z 270DEG 49KT 3661 8138
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
VFJSpecial weather statement, Feb 6, 5:48 PM EST, 3 hours 31 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
548 PM EST Thu Feb 6 2025
VAZ007-062315-
Tazewell VA-
548 PM EST Thu Feb 6 2025
...A STRONG THUNDERSTORM WILL IMPACT
TAZEWELL COUNTY THROUGH 615 PM EST...
At 548 PM EST, Doppler radar was tracking a strong thunderstorm near
Glen Burke, or 9 miles northeast of Davenport, moving east at 50 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Richlands...
Tazewell...
Cedar Bluff...
Raven...
Glen Burke...
Jewell Ridge...
and Amonate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3716 8187 3717 8187 3720 8176 3724 8174
3724 8172 3720 8168 3721 8156 3724 8151
3726 8150 3725 8148 3727 8146 3727 8143
3706 8139 3704 8146 3703 8146 3703 8181
3711 8189 3714 8190
TIME...MOT...LOC 2248Z 268DEG 42KT 3716 8198
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
VFJSpecial weather statement, Feb 6, 7:10 PM EST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
710 PM EST Thu Feb 6 2025
VAZ011-WVZ042>044-070045-
Giles VA-Mercer WV-Summers WV-Monroe WV-
710 PM EST Thu Feb 6 2025
...A STRONG THUNDERSTORM WILL IMPACT
NORTHWESTERN GILES...SOUTHWESTERN SUMMERS...MERCER AND SOUTHWESTERN
MONROE COUNTIES THROUGH 745 PM EST...
At 710 PM EST, Doppler radar was tracking a strong thunderstorm near
Northfork, or near Matoaka, moving east at 55 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Princeton...
Pearisburg...
Narrows...
Athens...
Peterstown...
Matoaka...
and Camp Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3742 8131 3741 8129 3742 8128 3746 8131
3747 8128 3750 8126 3751 8121 3758 8119
3760 8114 3759 8109 3761 8106 3764 8077
3733 8075 3730 8132 3734 8136
TIME...MOT...LOC 0010Z 265DEG 46KT 3743 8136
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
VFJSpecial weather statement, Feb 6, 7:45 PM EST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
745 PM EST Thu Feb 6 2025
VAZ011-WVZ042>044-070115-
Giles VA-Mercer WV-Summers WV-Monroe WV-
745 PM EST Thu Feb 6 2025
...A STRONG THUNDERSTORM WILL IMPACT
NORTHERN GILES...SOUTH CENTRAL SUMMERS...MERCER AND SOUTHWESTERN
MONROE COUNTIES THROUGH 815 PM EST...
At 744 PM EST, Doppler radar was tracking a strong thunderstorm over
Kegley, or over Princeton, moving east at 50 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Princeton...
Pearisburg...
Narrows...
Pembroke...
Athens...
Peterstown...
and Matoaka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3761 8058 3732 8052 3729 8098 3730 8098
3728 8122 3745 8124
TIME...MOT...LOC 0044Z 261DEG 45KT 3740 8112
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
VFJSpecial weather statement, Feb 6, 8:12 PM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
812 PM EST Thu Feb 6 2025
VAZ018-019-WVZ043-044-507-070145-
Craig VA-Alleghany VA-Summers WV-Eastern Greenbrier WV-Monroe WV-
812 PM EST Thu Feb 6 2025
...A STRONG THUNDERSTORM WILL IMPACT
SOUTHWESTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...NORTH
CENTRAL CRAIG COUNTY IN SOUTHWESTERN VIRGINIA...SOUTH CENTRAL
GREENBRIER...SOUTHEASTERN SUMMERS AND NORTHERN MONROE COUNTIES IN
SOUTHEASTERN WEST VIRGINIA THROUGH 845 PM EST...
At 812 PM EST, Doppler radar was tracking a strong thunderstorm over
Talcott, or 7 miles southwest of Alderson, moving east at 50 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Alleghany...
Lewisburg...
White Sulphur Springs...
Ronceverte...
Alderson...
Union...
and Paint Bank.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3752 8084 3770 8088 3784 8024 3757 8018
TIME...MOT...LOC 0112Z 259DEG 42KT 3764 8071
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
VFJSpecial weather statement, Feb 6, 8:53 PM EST, 26 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
853 PM EST Thu Feb 6 2025
VAZ011-WVZ042>044-070230-
Giles VA-Mercer WV-Summers WV-Monroe WV-
853 PM EST Thu Feb 6 2025
...A STRONG THUNDERSTORM WILL IMPACT
NORTHEASTERN GILES...SOUTHERN SUMMERS...NORTHEASTERN MERCER AND
MONROE COUNTIES THROUGH 930 PM EST...
At 853 PM EST, Doppler radar was tracking a strong thunderstorm over
Dunns, or near Pipestem, moving east at 50 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Athens...
Peterstown...
Union...
Camp Creek...
Pipestem...
Buck...
and Flat Top.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3769 8050 3745 8043 3742 8048 3740 8047
3740 8115 3759 8116 3760 8113 3759 8109
3761 8106 3762 8107 3771 8059
TIME...MOT...LOC 0153Z 261DEG 45KT 3751 8103
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
VFJThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 7:10 PM EST | Special Weather Statement | RNK | Mercer | 35 min |
| Feb 6, 7:45 PM EST | Special Weather Statement | RNK | Mercer | 30 min |
| Feb 6, 8:12 PM EST | Special Weather Statement | RNK | Monroe, Summers | 33 min |
| Feb 6, 8:53 PM EST | Special Weather Statement | RNK | Mercer, Monroe, Summers | 37 min |
| Feb 6, 9:07 PM EST | Flood Watch | RNK | Greenbrier, Mercer, Monroe, Summers | 6 hr |
| Feb 6, 10:24 PM EST | Special Weather Statement | RNK | Monroe | 36 min |
| Feb 6, 11:06 PM EST | Areal Flood Warning | RNK | Greenbrier | 12 hr |
| Feb 7, 12:23 AM EST | River Flood Warning | RNK | Greenbrier, Monroe, Summers | 16 hr |
| Feb 7, 3:34 AM EST | Areal Flood Advisory | RNK | Mercer, Summers | 116 min |
| Feb 7, 1:59 PM EST | Winter Weather Advisory | RNK | Greenbrier | 23 hr |
| Feb 7, 2:05 PM EST | Flood Watch | RNK | Greenbrier, Mercer, Monroe, Summers | 37 hr |
| Feb 6, 10:31 PM EST | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Patrick | 44 min |
| Feb 6, 11:10 PM EST | Special Weather Statement | RNK | Henry, Patrick | 35 min |
| Feb 6, 11:57 PM EST | Special Weather Statement | RNK | City of Danville | 33 min |
| Feb 7, 12:27 AM EST | Special Weather Statement | RNK | Halifax, City of Danville | 33 min |
Nearby
Flash Flood Warnings in West Virginia, 2025Flash Flood Warnings in Virginia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.